Alert archive / Minnesota / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 23, 2005, 7:54 PM CDT for Becker County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2005, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 24, 2005, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3125 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 240055 FFWFGF MNC005-240700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 754 PM CDT THU JUN 23 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BECKER COUNTY IN NORTHWEST MINNESOTA * UNTIL 200 AM CDT * AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES SOUTHEAST OF WHITE EARTH...OR ABOUT 18 MILES NORTH OF DETROIT LAKES. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING TO THE EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WHITE EARTH...WESTBURY... RICHWOOD AND PONSFORD. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4711 9615 4690 9613 4690 9530 4711 9528 $$ HOPKINS
2 follow-up statements
000 WGUS73 KFGF 240241 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 935 PM CDT THU JUN 23 2005 MNC005-240700- BECKER MN- 935 PM CDT THU JUN 23 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 AM CDT FOR NORTHERN BECKER COUNTY... AT 932 PM CDT...THE THUNDERSTORMS THAT HAD PRODUCED THE HEAVY RAINFALL EARLIER HAVE MOVED OUT OF THE AREA. HOWEVER...RUNOFF FROM THE RAINFALL WILL CONTINUE THROUGH 2 AM CDT. THE HEAVIEST RADAR ESTIMATED RAINFALL WAS IN THE OGEMA AND WHITE EARTH AREAS. ESTIMATED RAINFALL IN THIS AREA WAS BETWEEN 1.5 AND 2 INCHES. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4711 9615 4690 9613 4690 9530 4711 9528 $$ HOPKINS
000 WGUS73 KFGF 240658 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 155 AM CDT FRI JUN 24 2005 MNC005-240700- BECKER MN- 155 AM CDT FRI JUN 24 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 AM CDT FOR NORTHERN BECKER COUNTY... DOPPLER RADAR INDICATED THAT THE STRONG THUNDERSTORMS WHICH PRODUCED 1.5 TO 2 INCHES OF RAIN ACROSS NORTHERN BECKER COUNTY HAD MOVED OUT BY MID EVENING THURSDAY. SINCE NO ADDITIONAL RAIN HAD FALLEN AND NO REPORTS OF FLOODING HAVE BEEN RECEIVED THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 200 AM. LAT...LON 4711 9615 4690 9613 4690 9530 4711 9528 $$ EWENS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 23, 7:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
740 PM CDT THU JUN 23 2005
.DISCUSSION...SEVERE THUNDERSTORMS MOVING EASTWARD JUST AHEAD OF
THE COOL FRONT...AT 7 PM NEAR A LINE FROM WAH TO FSE TO RRT. DEEP
MOISTURE CONVERGENCE AS ANALYZED BY SPC IS INCREASING OVER SOUTHERN
END OF THE LINE SO THUNDERSTORMS ARE TRYING TO DEVELOP TOWARDS
WAHPETON AND FFM. ZONES AND GRIDS HAVE BEEN UPDATED TO REMOVE
TORNADO WATCH 513 EXCEPT FOR PART OF NORTHWEST MN.
GV
--------------------------------------------------------------------
PREVIOUS DISCUSSION
.SHORT TERM (TONITE THRU SUN)...COLD FRONT IN EAST CENTRAL ND FROM
KDVL TO KJMS SET TO MOVE SWIFTLY ACROSS ERN ND THIS AFTERNOON. VERY
WARM TEMPS ALOFT ARE INHIBITING CONVECTION FOR NOW...BUT AS THE
FRONT APPROACHES THE VALLEY AND A SHORTWAVE ACROSS ERN MT CATCHES
UP...STORMS WILL FIRE. AS THE CAP BREAKS...CAPES OF 3-4K J/KG
ALONG WITH LIS OF -6 TO -10C SHOULD PROMOTE RAPID SEVERE STORM
DEVELOPMENT. THE MAIN THREATS CONTINUE TO BE DAMAGING WINDS AND
LARGE HAIL. WITH FREEZING LEVELS ABOVE 15KFT...HAIL WILL BE TOUGH TO
GENERATE...BUT IF IT FALLS...IT WILL BE VERY LARGE. A TORNADO OR TWO
CANNOT BE RULED OUT WITH AN INITIAL SUPERCELL STRUCTURE.
THE FRONT SHOULD BE THROUGH WEST CENTRAL MN BY 10 PM WITH THE SEVERE
THREAT GONE WITH IT. HIGH PRESSURE NOSES IN FROM ALBERTA WITH H85
TEMPS PLUMMETING TO +10C (AFTER +28C ON THURSDAY). THIS WILL SPELL
MUCH COOLER TEMPS WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE
50S. WINDS WILL BE A BIT STIFF FROM THE NORTHWEST ON FRIDAY...BUT
SHOULD DIMINISH BY LATE IN THE DAY AS THE HIGH SETTLES IN.
THE HIGH BEGINS TO SHIFT EAST ON SAT WITH WINDS SWITCHING AROUND TO
THE SOUTHEAST. WARMER AIR AND HIGHER HUMIDITIES GET DRAWN NORTH IN
ADVANCE OF THE NEXT LOW PRESSURE SYSTEM GETTING ORGANIZED IN THE
ROCKIES. STORMS SHOULD FIRE IN THE WESTERN DAKOTAS AND MOVE EAST SAT
NITE. YET ANOTHER LOW PRESSURE SYSTEM ORGANIZES IN VIRTUALLY THE
SAME LOCATION ON SUNDAY...SETTING THE STAGE FOR STORMS TO TAKE A
SIMILAR PATH ACROSS OUR NECK OF THE WOODS.
.LONG TERM (MON THRU THURS)...AGAIN...NOT MUCH CHANGE TO THE
FORECAST THROUGH THE EXTENDED. GFS AND DGEX ARE STILL IN OVERALL
AGREEMENT WITH MOVEMENT OF A SHORTWAVE ACROSS THE NORTHERN PLAINS
SUNDAY EVENING INTO MONDAY. GFS MOVES SHORTWAVE MORE WEST OF THE
REGION AND KEEPS PRECIPITATION LONGER THAN DGEX. BOTH MODELS HAVE
BEEN FAIRLY CONSISTENT BETWEEN RUNS WITH THIS FEATURE AND THEREFORE
POPS WERE INCREASED FROM SUNDAY FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON. 500 MB RIDGE OVER CENTRAL PLAINS FLATTENS WITH THE UPPER
LOW OVER CENTRAL MANITOBA KEEPING THE POTENTIAL FOR THUNDERSTORMS
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH #513 UNTIL 10 PM NORTH OF I-94.
MN...TORNADO WATCH #513 UNTIL 10 PM NORTH OF HWY 10.
RIVER FLOOD WARNING AT OSLO.
&&
JCA/JDSHazardous weather outlook, Jun 23, 6:42 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 642 AM CDT THU JUN 23 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241138- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 642 AM CDT THU JUN 23 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. STRONG TO EXTREME INSTABILITY POOLING AHEAD OF EASTWARD ADVANCING COLD FRONT WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE REGION THIS AFTERNOON AND EVENING. A STRONG MID-LEVEL CAP IN PLACE OVER THE REGION MIGHT INHIBIT CONVECTIVE DEVELOPMENT ESPECIALLY ACROSS THE SOUTH IF IT IS SLOW TO ERODE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND POSSIBLY A COUPLED ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BERG
In the hours before
Local storm report, Jun 23, 6:06 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
606 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 1 E ST. HILAIRE 48.01N 96.19W
06/23/2005 PENNINGTON MN PUBLIC
&&
WBARRETTLocal storm report, Jun 23, 6:07 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
607 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 6 W ST. HILAIRE 48.01N 96.34W
06/23/2005 PENNINGTON MN PUBLIC
&&
WBARRETTLocal storm report, Jun 23, 6:28 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
628 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 2 E FOSSTON 47.58N 95.70W
06/23/2005 POLK MN EMERGENCY MNGR
&&
WBARRETTLocal storm report, Jun 23, 6:29 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
629 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 SE WILLIAMS 48.73N 94.89W
06/23/2005 0.75 INCH LAKE OF THE WOODS MN TRAINED SPOTTER
&&
WBARRETTSpecial weather statement, Jun 23, 7:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 705 PM CDT THU JUN 23 2005 MNZ001>005-007>008-013>015-NDZ008-016-027-029>030-038>039- 054-240104- CLAY MN-KITTSON MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN- PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN- BARNES ND-CASS ND-GRAND FORKS ND-PEMBINA ND-STEELE ND-TRAILL ND- EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- ...THE NATIONAL WEATHER SERVICE HAS CLEARED A PORTION OF TORNADO WATCH 513. AREAS CLEARED FROM THE TORNADO WATCH INCLUDE... IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 8 COUNTIES CLAY KITTSON MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES GRAND FORKS PEMBINA WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 4 COUNTIES BARNES CASS STEELE TRAILL INCLUDING THE CITIES OF FARGO...GRAFTON...GRAND FORKS...ROSEAU... THIEF RIVER FALLS AND VALLEY CITY. MNZ006-009-016>017-022>024-027>028-240300- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH CLEARWATER MN- HUBBARD MN-LAKE OF THE WOODS MN-MAHNOMEN MN- ...TORNADO WATCH 513 REMAINS VALID UNTIL 1000 PM CDT THURSDAY EVENING FOR THE FOLLOWING AREAS... IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BECKER CLEARWATER MAHNOMEN INCLUDING THE CITIES OF BEMIDJI AND DETROIT LAKES.
Local storm report, Jun 23, 7:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
740 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FUNNEL CLOUD 2 N LAKE PARK 46.91N 96.10W
06/23/2005 BECKER MN TRAINED SPOTTER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:28 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater | 62 min |
| Jun 23, 7:57 PM CDT | Tornado Warning | FGF | Becker | 63 min |
| Jun 23, 8:15 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 45 min |
| Jun 23, 8:25 PM CDT | Tornado Warning | FGF | Otter Tail | 65 min |
| Jun 23, 9:07 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 38 min |
Nearby
Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.